Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
153 Doctors are Online

Noticed bleeding after taking i pill. Feel tender breasts. Is this the breakthrough bleeding?

DOCTOR OF THE MONTH - Mar 2016
Mar 2016
User rating for this question
Very Good
Answered by

OBGYN
Practicing since : 2011
Answered : 4046 Questions
Question
hi
After taking iPill I had light period after around 8-10 days but the bleeding is not going away. I mean, I had my period but the red lines in the white substance is still visible and it seems like my periods are not over yet. My periods are going on from last 10 days and I can feel tender breasts as well. Is this the breakthrough bleeding ? am I safe ? Please help!
Posted Thu, 7 Nov 2013 in Women's Health
 
 
Answered by Dr. S Patra 1 hour later
Brief Answer:
DETAILS ARE GIVEN BELOW.

Detailed Answer:
Hello,

Thanks for writing to us on Healthcare Magic.

1) It is quite common to get withdrawal bleeding following taking the I-pill or any emergency contraceptive pill. Above features are suggestive with that.

2) If you took I-pill within first 24hrs of unprotected sex, then you can get more than 95% protection against unwanted pregnancy. Within 24 to 48 hrs, it gives around 85% and within 48-72 hrs, it gives more than 58% protection.

3) Withdrawal bleeding will stop automatically within 3 to 5 days. If it is quite heavy even after 5 days, then you must consult with your doctor for proper treatment and prescription. Tranexamic acid is usually given to arrest bleeding for temporary purpose. In addition, you must maintain your genital hygiene.

4) Breast tenderness is due effect of the I-pill or progesterone hormone. Wear tight breast support and avoid too much handling the breast.

5) Your next period may be delayed for 1-2 weeks from due date due to mental stress and hormonal imbalance.

In such case, you must undergo one home pregnancy test or blood test for beta-hCG to confirm or exclude pregnancy if your period is delayed more than one week.

Hope, above information is quite helpful to you. Let me know if you need any clarification.

Wish your good health and practice safe sex in future.

Regards,
Dr Soumen

For future query, you can directly approach me through
WWW.WWWW.WW
Above answer was peer-reviewed by
 
Follow-up: Noticed bleeding after taking i pill. Feel tender breasts. Is this the breakthrough bleeding? 6 minutes later
Hi,

The thing is I already had my periods and then the bleeding is continue till now (its very light though). I took iPill on 29th sept and then got my periods on 9th October which was really light. After then I thought it should be over by 14th or 15th but the red line is still evident and its 18th today. There was no bleeding on 16th and 17th but today I experienced small trashes of blood. Should I be worried? If no, how long will this bleeding continue?
 
 
Answered by Dr. S Patra 15 minutes later
Brief Answer:
WITHDRAWAL BLEEDING OF I-PILL. NORMAL THING.

Detailed Answer:
Hello,

Thanks for follow up query.

I have already mentioned that you got bleeding on 9th October due to withdrawal effect of the I-pill. It is a quite normal phenomena and it may occur after period over. Most women get this type of bleeding within 7 to 10 days of taking the pill. So, you would not be worried about that.

Next thing, withdrawal bleeding usually stops within 5 to 7 days. However, light spotting or discharge may be present after that for few days and it is difficult to predict how long it will continue. Here, I suggest you to maintain genital hygiene properly and wait for next coming period.

Hope, it helps you to understand. If you don't have any other query, you can close the discussion.

All the best. Good luck.

Regards,
Dr Soumen
Above answer was peer-reviewed by
 
Follow-up: Noticed bleeding after taking i pill. Feel tender breasts. Is this the breakthrough bleeding? 21 hours later
Hi Doctor,

The blood line is slightly more today then it was on yesterday. Can it be because i roamed around alot today and had very little water? or is it just how it was supposed to be. Please suggest if I should see a doctor or should I wait to see if it will go away in a couple of days?

Thanks!
 
 
Answered by Dr. S Patra 1 hour later
Brief Answer:
FOLLOW THE ADVICES.

Detailed Answer:
Hello,

Thanks for query.

Slight more bleeding till now may be due to hormonal imbalance, old blood clots, mental stress etc. In this context, roaming or less water drinking is possibly not related with that.

You can wait few more days to stop withdrawal bleeding naturally. Otherwise, you can take TRANEXAMIC ACID tab (like TRAPIC 500 mg) 2 to 3 times daily for 3 days to arrest bleeding for temporary purpose.

If above treatment fails to control bleeding, then you must consult with your doctor for clinical examination and proper treatment.

Hope, it helps for you. Maintain genital hygiene properly.

Regards,
Dr Soumen
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor